Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 16, 2013, 7:20 PM EDT for Crawford County, Orange County, Indiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2013, 7:20 PM EDT (23:20 UTC)
- Expired
- Apr 16, 2013, 7:50 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 7:35 PM EDT | HAIL 1.75 | Marengo, IN | |
| Apr 16, 7:43 PM EDT | HAIL 1 | Marengo, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 6:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS53 KLMK 162320
SVRLMK
INC025-117-162350-
/O.NEW.KLMK.SV.W.0039.130416T2320Z-130416T2350Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 750 PM EDT
* AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ENGLISH...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BACON...VALEENE...TEMPLE...MARENGO AND HOGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3842 8631 3842 8627 3829 8631 3838 8660
3848 8655 3848 8631
TIME...MOT...LOC 2320Z 282DEG 17KT 3842 8647
HAIL...1.00IN
WIND...60MPH
$$
LG1 follow-up statement
946
WWUS53 KLMK 162336
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT TUE APR 16 2013
INC025-117-162350-
/O.CON.KLMK.SV.W.0039.000000T0000Z-130416T2350Z/
ORANGE IN-CRAWFORD IN-
736 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES UNTIL 750 PM EDT...
AT 735 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ENGLISH...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARENGO AND HOGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3842 8631 3842 8627 3829 8631 3834 8647
3848 8642 3848 8631
TIME...MOT...LOC 2336Z 282DEG 17KT 3840 8638
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 7:11 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 16, 7:11 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 711 PM EDT TUE APR 16 2013 ...Updated Aviation Discussion... .Forecast Update... Issued at 610 PM EDT Tue Apr 16 2013 Did some minor updates to the grids to account for current convective trends across the area. Surface frontal boundary currently resides just north of the Ohio River this afternoon. This is backed up by wind and dewpoint observations nicely as tight dewpoint gradient exists across southern Indiana. Convergence along this boundary has been sufficient for clusters of convection to develop. Instability has been been building through the day, but a slight cap has inhibited convection mainly south of the river. Expect this cap to mix out a little bit in the next few hours which would result in convection expanding in area and intensity. VWP profiles from KLVX show a rather unidirectional shear profile with a little bit of veering in the lowest levels. Bulk shear profiles are certainly more than enough for organized updraft production and sustained convection. With the little bit of veering in the low levels, the veering is probably a little more pronounced up near the front leading to slightly higher SR Helicity levels. This combined with the unidirectional wind profiles suggest that supercellular structures including splitting supercells look possible. Overall severe weather parameters suggest that damaging winds and large hail will be the primary severe weather hazards across the region...mainly across our northwestern half of the area for the next few hours. An isolated tornado threat is also possible given the better shear profiles up along the boundary in southern Indiana. After coordination call with SPC, severe thunderstorm watch number 112 has been issued until 04Z. Updated forecast and text products are in production and will be available shortly. && .Short Term (Tonight - Wednesday Night)... Issued at 315 PM EDT Tue Apr 16 2013 ...Strong to Severe Storms Still Possible Late This Afternoon and Evening... Late this afternoon, a stationary front stretched from just south of Indianapolis southwest along a line north of Paducah and the Missouri Bootheel. This front will remain in place through the early morning hours before developing low pressure over the southern plains pushes it northward early Wednesday. Moist and humid air has now arrived with dewpoints near 65 and strong instability concentrated right along the Ohio River. This instability, coupled with modest unidirectional wind shear are adequate for severe weather. However, a warm layer aloft and a lack of an upper level trigger has prevented convection so far. Still think that scattered storms may yet develop across southern Indiana and north central Kentucky late this afternoon or early evening, possibly pushing across the northern Bluegrass Region by late evening. Should storms develop, some may become strong to severe with a potential for quarter sized hail and isolated damaging wind gusts. This stationary front will lift northward towards Indianapolis during the morning hours Wednesday as low pressure forms over Oklahoma ahead of a strong 500mb trough approaching the southern plains. Think that convective chances, especially across central and southern Kentucky will diminish during the day Wednesday, as 500mb ridging temporarily builds and any moisture convergence is pushed farther north and west along with the retreating boundary. Expect a lot more sun and warmer temperatures by Wednesday afternoon with highs ranging from the upper 70s to around 80. Wednesday night will stay very mild with light southerly winds and mostly clear skies. Lows Wednesday night will only fall into the lower 60s. .Long Term (Thursday through Tuesday)... Issued at 335 PM EDT Tue Apr 16 2013 Thursday through Friday Night... ...Strong to Possibly Severe Thunderstorms Possible overnight Thursday... Deep low pressure system and associated stout cold frontal boundary will be approaching the Ohio Valley late in the day on Thursday. Prior to its arrival, Kentuckiana will be quite warm with moisture beginning to readily advect into the region from the south. While the chance for diurnally driven storms doesn't appear completely out of the question for locations along and north of the Ohio River, it does look like the rest of central Kentucky will remain capped throughout the day. However, as this time period approaches, will need to monitor the likelihood of the cap remaining in place. Wherever storms are able to fire up, they should remain pulse-like with some of these storms possibly going strong to marginally severe in the extreme western fringes of the forecast area. Confidence in this is average at this point given the aforementioned cap in place, potentially hindering development. As the front approaches overnight Thursday, convection will ramp up from west to east, especially around and after midnight. The question is not whether or not the forecast area will get thunderstorms but rather how intense they will be. A QLCS will develop as the night wears on and will trek across the commonwealth, dumping plenty of rain along the way as trailing stratiform rain is dragged along behind the main line. The question is how strong to severe storms could get along the leading edge. Since it will be traversing through at night, it looks to lack the necessary ingredient for instability to be a major factor. All other ingredients are in place for strong to severe weather as the dynamics of the system all come together. An intense LL jet moves in directly overhead with the 12Z GFS depicting 70 to 80 knot 850mb wind speeds. This, along with the UL jet yields 0-6km bulk shear values of close to 90+ knots. Mid-level lapse rates appear to be marginal for stronger storm development but according to the 12Z GFS soundings across the local area, low-level lapse rates are not terribly impressive. If any of the 850mb wind speeds are tapped into and realized at the surface, damaging winds will be the primary threat. This will, of course, be continued to be monitored closely and adjusted as necessary. For temperatures, highs will be slightly above normal on Thursday, reaching the lower 80s. They'll struggle to drop much overnight Thursday, only dropping into the lower 60s for the Bluegrass region and other spots in the eastern third of the forecast area while the rest of the area could get down into the upper 40s and 50s along the front. During the day on Friday, the front will have pushed through portions of the area although it appears that some showers or at the very least clouds linger before a vigorous dry, stable airmass dives in. With cloud cover in place and the front pushing through, temps will struggle to get out of those morning low temperatures, meaning highs will only be in the 50s and 60s. Clearing skies will be on order Friday night, allowing for temperatures to drop off into the mid to upper 30s by Saturday morning. Saturday through Tuesday... The weekend will be benign and on the cooler side of spring-like weather with highs in the 50s and 60s on Saturday and Sunday, respectively. Low temperatures will once again be in the 30s to start the day on Sunday but will be slightly warmer for Monday morning, only getting down into the 40s. By Monday afternoon, clouds will once again encroach on the region from the north and west as the next frontal boundary approaches by Tuesday. Forecast confidence this far out is still relatively low in timing for the next precip chances but for now, it looks like some diurnally-driven convection could fire up during the afternoon/evening on Monday, primarily in the north, with some showers and storms possibly lingering on into the overnight hours Monday. By Tuesday, higher chances for precip exists out in front of that next frontal boundary. Temperatures should be moderating toward normal by this point in the forecast period but again, forecast confidence is low for now. && .Aviation (00Z TAF Issuance)... Issued at 710 PM EDT Tue Apr 16 2013 Quasi-stationary frontal boundary is located just along and north of the Ohio River this evening. Several clusters of convection are moving east-northeast along this boundary and so far have remained generally along and north of the Ohio River. Additional convection is developing further southwestward over toward the KOWB area and these storms are expected to move east this evening into north-central Kentucky. KSDF is probably at the most risk of seeing convection this evening. Some outflow from the storms to the north may impact the terminal over the next hour and result in winds out of the north. This should be fairly short lived and winds should shift back to the south as the evening wears on. For now, plan on carrying VCTS through at least 17/02Z and will continue to keep a close weather watch and update the TAF if required. Ceilings should remain VFR overnight but we'll likely see a broken deck around 4-6Kft AGL overnight. This should mix out Thursday morning. Down at KBWG, generally dry conditions are expected this evening with winds remaining out of the south to southwest at 5-10kts. These winds should slacken off after sunset. Ceilings are expected to remain VFR overnight and into Thursday with winds picking back up Thursday morning. Over at KLEX, mainly dry conditions are expected this evening. There area few stray showers out across east-central Kentucky. Some additional convection may fire along any outflow boundary coming in from the north, so will continue to run with a VCSH group in through at least 17/02Z. VFR cigs at 4-6kft AGL are expected overnight and are also expected to mix out Thursday morning. Winds overnight will generally be out of the south or southeast with speeds of less than 8 kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......JSD Long Term........LG Aviation.........MJ
Hazardous weather outlook, Apr 16, 6:24 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 624 PM EDT TUE APR 16 2013 INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-172230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE 624 PM EDT TUE APR 16 2013 /524 PM CDT TUE APR 16 2013/ ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY THIS EVENING. THE GREATEST CONCENTRATION OF STORMS WILL BE ALONG AND NORTH OF THE OHIO RIVER. SOME OF THESE STORMS MAY STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-039>043-046>049-054>057-064>067-070>078-081-082-172230- SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 624 PM EDT TUE APR 16 2013 /524 PM CDT TUE APR 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND EAST-CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF CENTRAL KENTUCKY THIS EVENING. THE BEST CONCENTRATION OF STORMS WILL GENERALLY ALONG AND NORTHWEST OF A LINE FROM GLASGOW TO LEXINGTON. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Local storm report, Apr 16, 6:09 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 S SALEM 38.59N 86.10W
04/16/2013 E0.70 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300157
RLLocal storm report, Apr 16, 6:14 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL SALEM 38.60N 86.10W
04/16/2013 E1.75 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1300158
RLLocal storm report, Apr 16, 6:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL SOUTH BOSTON 38.58N 85.98W
04/16/2013 E1.00 INCH WASHINGTON IN BROADCAST MEDIA
&&
EVENT NUMBER LMK1300159
RLSpecial weather statement, Apr 16, 6:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT TUE APR 16 2013
INZ078-079-092-162320-
CLARK IN-JEFFERSON IN-SCOTT IN-
648 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF SCOTTSBURG...AND MOVING EAST AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OTISCO...
MARYSVILLE AND NEW MARKET...
NEW WASHINGTON AND HIBERNIA...
PAYNESVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3868 8550 3849 8549 3850 8589 3852 8589
3852 8587 3854 8587 3855 8585 3858 8585
3858 8588 3863 8588
TIME...MOT...LOC 2248Z 264DEG 28KT 3855 8579
EERSpecial weather statement, Apr 16, 6:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE APR 16 2013
INZ076-162325-
ORANGE IN-
653 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF PAOLI...AND MOVING EAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM. MARBLE SIZE HAIL HAS BEEN
REPORTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
GREENBRIER AND ABYDEL...
YOUNGS CREEK AND BRAXTONS SIDING...
PINE VALLEY...
CHAMBERSBURG AND VALEENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3857 8637 3840 8639 3847 8668 3854 8669
3861 8668
TIME...MOT...LOC 2253Z 276DEG 22KT 3852 8662
LGLocal storm report, Apr 16, 7:05 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL HENRYVILLE 38.53N 85.77W
04/16/2013 E0.88 INCH CLARK IN BROADCAST MEDIA
&&
EVENT NUMBER LMK1300160
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:59 PM EDT | Special Weather Statement | LMK | Orange | 31 min |
| Apr 16, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 28 min |
| Apr 16, 5:25 PM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Apr 16, 5:34 PM EDT | Special Weather Statement | LMK | Orange | 31 min |
| Apr 16, 5:48 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Apr 16, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Apr 16, 6:03 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 32 min |
| Apr 16, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott, Washington | 28 min |
| Apr 16, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 27 min |
| Apr 16, 6:48 PM EDT | Special Weather Statement | LMK | Scott | 32 min |
| Apr 16, 6:53 PM EDT | Special Weather Statement | LMK | Orange | 32 min |
| Apr 16, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Washington | 25 min |
| Apr 16, 7:57 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.